- English
- Français
Article contents
Transfinite ordinals in recursive number theory
Published online by Cambridge University Press: 12 March 2014
- R. L. Goodstein*
- Affiliation:The University, Reading, England
Extract
The possibility of constructing a numerical equivalent of a system of trans-finite ordinals, in recursive number theory, was briefly indicated in a previous paper, where consideration was confined to ordinals less than ε (the first to satisfyε =ω). In the present paper we construct a representation, by functions of number-theoretic variables, for ordinals of any type.
In addition to definite numerals, and numeral variables, we introducemajorant variables σ, ω,ωr,r ≧ 1. A relation containing a single majorant variableσ is required to hold, not necessarily for all non-negative integral values ofσ, but for all values greater than some assigned constant.
- Type
- Research Article
- Information
- Copyright
- Copyright © Association for Symbolic Logic 1947
Access options
Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)References
1 In this Journal, vol. 9(1944), pp. 33–41.
2 Cf.Ackermann,W.,Zum Hibertschen Aufbau der reelen Zahlen,Mathematische Annalen, vol.99(1928), p.120.CrossRefGoogle Scholar
- 18
- Cited by